MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM 1.5 X 4MM LACTOSORB SCREW; POLYMER, EAR, NOSE AND THROAT, SYNTHETIC, ABSORBABLE

BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM 1.5 X 4MM LACTOSORB SCREW; POLYMER, EAR, NOSE AND THROAT, SYNTHETIC, ABSORBABLE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Inflammation (1932)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00184.Concomitant medical products: 1.5 lactosorb system straight plate - extended - 4 hole, part# 915-2414, lot# ni.Report source: (b)(6).
 
Event or Problem Description
It was reported the devices were removed due to infection.The devices were used to close a craniotomy in a pediatric case.The patient complained of pus at the plate fixation site and the plate was removed at a later date.The same symptom occurred several weeks ago, and the plate has already been removed.This complaint occurred in the remaining two places with three fixed points.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D4 and h4- three (3) screw lots were used in the implantation surgery, and it is unknown which lot was removed in the revision.The three (3) possible lots are as follows: 1.5 lactosorb system 1.5 x 4mm lactosorb screw, part# 915-2315, lot# 853160, manufacture date: 18 nov 2019, expiration date: 18 nov 2024, udi number (b)(4).1.5 lactosorb system 1.5 x 4mm lactosorb screw, part# 915-2315, lot# 867550, manufacture date: 17 dec 2019, expiration date: 17 dec 2024, udi number ((b)(4) 1.5 lactosorb system 1.5 x 4mm lactosorb screw, part# 915-2315, lot# 867560, manufacture date: 08 jan 2020, expiration date: 08 jan 2025, udi number (b)(4).D10 ¿ medical products 1.5 lactosorb system straight plate - extended - 4 hole, part# 915-2414, lot# 846230.
 
Event or Problem Description
It was reported the devices were removed due to infection three (3) months following implantation.Three (3) resorbable plates were used to close a pediatric craniotomy.The patient complained of pus at the plate fixation site and one (1) plate was removed in a revision.A strong inflammatory reaction was noted at the screw insertion point; the bone was described as melted and the screw hole was larger.A culture was sent out and staphylococcus was noted.It was predicted that the wound would be infected again and a revision was planned to remove the two (2) remaining plates two (2) months later, but the device material had already been absorbed and metabolized.Debridement was performed twice after wound infection and antibiotics were used.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.5 LACTOSORB SYSTEM 1.5 X 4MM LACTOSORB SCREW
Common Device Name
POLYMER, EAR, NOSE AND THROAT, SYNTHETIC, ABSORBABLE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11609372
Report Number0001032347-2021-00185
Device Sequence Number3898001
Product Code NHB
UDI-Device Identifier00841036055189
UDI-Public(01)00841036055189
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K012409
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number915-2315
Device Lot NumberSEE H10 NARRATIVE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/20/2021
10/18/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date05/10/2021
10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age9 YR